Arkansas, 2006Damaging Wind in Arkansas, August 3, 2006
August 3, 2006 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 3, 1:54 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 3, 1:54 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT THU AUG 3 2006
.DISCUSSION...
SHORT TERM...HOT AND HUMID ACROSS THE MID-SOUTH AGAIN THIS AFTERNOON
WITH TEMPERATURES IN THE UPPER 90S. A LINE OF SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG NORTHERN ARKANSAS AHEAD OF AN
OUTFLOW BOUNDARY FROM THE MAIN COLD FRONT. ACTIVITY THAT DOES
DEVELOP WILL SLOWLY MOVE EAST AS THE AFTERNOON PROGRESSES. OTHER
ISOLATED SHOWERS AND STORMS HAVE DEVELOPED ACROSS CENTRAL ARKANSAS
AS WELL WITH THE HEATING OF THE DAY. WILL STAY FOCUSED ON THE
NORTHERN PORTION OF STORMS FOR PULSATING CELLS THIS AFTERNOON.
CURRENTLY...THE COLD FRONT IS POSITIONED ACROSS NORTHERN OKLAHOMA
THROUGH CENTRAL MISSOURI AND NORTHERN INDIANA. THE COLD FRONT WILL
CONTINUE TO SLIDE SLOWLY SOUTHEAST DURING THE AFTERNOON AND
TONIGHT. EXPECTING THE COLD FRONT TO BE BISECTING THE MID-SOUTH BY
FRIDAY...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S ACROSS
MISSISSIPPI.
THE FRONT WILL SLOWLY SAG SOUTHWARD DURING THE DAY FRIDAY AND
SATURDAY WITH ONLY SCATTERED CHANCES OF RAIN AND STORMS...AS THE
FRONT BEGINS TO STALL OUT OVER CENTRAL MISSISSIPPI. TEMPERATURES
WILL BE SLIGHTLY COOLER BUT WILL REMAIN IN THE 90S ACROSS THE AREA.
LONG TERM...(SUNDAY THROUGH THURSDAY)...A RETURN TO THE MID AND
UPPER 90S ACROSS THE REGION...AS THE FRONT WASHES OUT OR EVEN
LIFTS AS AS WARM FRONT. BY MONDAY...THE RIDGE BUILDS BACK IN PLACE
ALONG WITH WARMER TEMPERATURES. AT THIS TIME THE DIFFERENCES IN
MODELS ARE IN THE CONVECTIVE FEEDBACK OF THE GFS WITH AFTERNOON
SUMMERTIME THUNDERSTORMS. THE GFS CONTINUES TO BE WARMER THAN CLIMO AT
THIS TIME...SO WILL CONTINUE TO SPLIT TEMPERATURES BETWEEN THE GFS
AND UKMET WITH TEMPERATURES MOVING BACK INTO THE MID AND UPPER 90S
THROUGH THE EXTENDED PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 77 95 73 95 / 30 30 20 10
MKL 72 91 68 93 / 30 30 10 10
JBR 73 91 69 93 / 30 30 10 10
TUP 74 96 71 96 / 20 30 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
JRA
Hazardous weather outlook, Aug 3, 2:15 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT THU AUG 3 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
315 PM CDT THU AUG 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN PORTIONS OF THE
MID SOUTH THIS AFTERNOON AHEAD OF A COLD FRONT. A FEW OF THESE
STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS THROUGH THIS EVENING.
THESE STORMS WILL WEAKEN AFTER SUNSET.
AS A COLD FRONT APPROACHES LATER TONIGHT...A FEW THUNDERSTORMS MAY
REDEVELOP ACROSS THE NORTHERN PORTIONS OF THE MID SOUTH. THESE
THUNDERSTORMS WILL REDEVELOP AFTER MIDNIGHT AND SHOULD REMAIN BELOW
SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ACROSS NORTHERN MISSISSIPPI...HOT TEMPERATURES COMBINED WITH HUMID
CONDITIONS WILL CONTINUE AGAIN ON FRIDAY WITH HEAT INDICIES AROUND
100 DEGREES.
A FEW THUNDERSTORMS MAY BE STRONG DURING THE AFTERNOON ON
FRIDAY...ESPECIALLY DURING THE MAXIMUM HEATING OF THE DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JRA
Thunderstorm Wind, Randolph
- When
- August 3, 3:30 PM CST to 3:35 PM CST
- Where
- Randolph County, Maynard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.417, -90.900
Straight line winds knocked a power line down near Maynard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 3, 2006$1.1 million · 1 event
- Tornado and Hail in Ohio, August 3, 20061 injured · $470,000 · F0 · 9 events
- Hail and Damaging Winds in Oklahoma, August 3, 2006$283,000 · 56 kt wind · 8 events
- Flash Flood and Flood in Ohio, August 3, 20061 injured · $76,000 · 1 in hail · 20 events
- Flash Flood in Texas, August 3, 2006$100,000 · 1 event
- Damaging Winds in Michigan, August 3, 2006$75,000 · 52 kt wind · 4 events
- Damaging Winds in Texas, August 3, 2006$33,000 · 56 kt wind · 2 events
- Damaging Wind in Florida, August 3, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 3, 2006$2,000 · 55 kt wind · 16 events
- Flash Flood in New Mexico, August 3, 2006$20,000 · 1 event
- Damaging Wind in Ohio, August 3, 2006$20,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, August 3, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526119.